Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 11, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 17, 2014, 4:38 AM CDT for 12 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Mar 17, 2014, 9:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 4:38 AM CDT (09:38 UTC)
- In effect from
- Mar 17, 2014, 9:00 PM CDT
- Expired
- Mar 18, 2014, 1:01 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3459 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS73 KGLD 170938 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 338 AM MDT MON MAR 17 2014 ...TWO PERIODS OF STRONG WINDS POSSIBLE... .A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA THIS EVENING. BEHIND THE FRONT...WINDS WILL GUST 45 TO 50 MPH. IN ADDITION TO THE WINDS...AREAS OF BLOWING DUST ARE POSSIBLE. THERE MAY BE A BRIEF LULL IN THE WINDS EARLY TUESDAY MORNING. MUCH STRONGER WINDS WILL BEGIN TO MIX DOWN TO THE SURFACE DURING THE LATE MORNING TO EARLY AFTERNOON HOURS ON TUESDAY. AREAS OF BLOWING DUST ARE AGAIN POSSIBLE...THIS TIME IN LOCATIONS THAT DO NOT RECEIVE PRECIPITATION MONDAY NIGHT AND TUESDAY. COZ090>092-NEZ079-080-171800- /O.NEW.KGLD.WI.Y.0011.140318T0200Z-140318T1200Z/ /O.NEW.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...BENKELMAN...TRENTON 338 AM MDT MON MAR 17 2014 /438 AM CDT MON MAR 17 2014/ ...WIND ADVISORY IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * PEAK WINDS...NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH THIS EVENING. NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH POSSIBLE TUESDAY. * TIMING/DURATION...A PERIOD OF STRONG WINDS WILL FOLLOW A COLD FRONT PASSAGE THIS EVENING. AFTER A BRIEF LULL IN THE WINDS EARLY TUESDAY MORNING...MUCH STRONGER WINDS ARE POSSIBLE LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH AND NO PRECIPITATION IS RECEIVED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ001>003-013>016-027>029-041-042-171800- /O.NEW.KGLD.WI.Y.0011.140318T0200Z-140318T1200Z/ /O.NEW.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 338 AM MDT MON MAR 17 2014 /438 AM CDT MON MAR 17 2014/ ...WIND ADVISORY IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * PEAK WINDS...NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH THIS EVENING. NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH POSSIBLE TUESDAY. * TIMING/DURATION...A PERIOD OF STRONG WINDS WILL FOLLOW A COLD FRONT PASSAGE THIS EVENING. AFTER A BRIEF LULL IN THE WINDS EARLY TUESDAY MORNING...MUCH STRONGER WINDS ARE POSSIBLE LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH AND NO PRECIPITATION IS RECEIVED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ004-NEZ081-171800- /O.NEW.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ NORTON-RED WILLOW- INCLUDING THE CITIES OF...NORTON...MCCOOK 438 AM CDT MON MAR 17 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * PEAK WINDS...NORTHWEST WINDS 30 TO 45 WITH GUSTS TO 60 MPH POSSIBLE. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH AND NO PRECIPITATION IS RECEIVED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
3 follow-up statements
063 WWUS73 KGLD 171720 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1120 AM MDT MON MAR 17 2014 ...TWO PERIODS OF STRONG WINDS EXPECTED... .A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA THIS EVENING. BEHIND THE FRONT...WINDS COULD GUST TO 45. IN ADDITION TO THE WINDS SOME BLOWING DUST ARE POSSIBLE. MUCH STRONGER WINDS WILL BEGIN TO MIX DOWN TO THE SURFACE ACROSS FAR EASTERN COLORADO AROUND OR SHORTLY AFTER SUNRISE SPREADING EAST ACROSS THE REMAINDER OF THE AREA DURING THE REST OF THE DAY. AREAS OF BLOWING DUST ARE AGAIN POSSIBLE. COZ090>092-KSZ001>003-013>016-027>029-041-042-NEZ079-080-180600- /O.CON.KGLD.WI.Y.0011.140318T0200Z-140318T1200Z/ /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...BENKELMAN...TRENTON 1120 AM MDT MON MAR 17 2014 /1220 PM CDT MON MAR 17 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * PEAK WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING. NORTHWEST WINDS 35 TO 45 WITH GUSTS IN EXCESS OF 65 MPH POSSIBLE TUESDAY. * TIMING/DURATION...A PERIOD OF STRONG WINDS WILL FOLLOW A COLD FRONT PASSAGE THIS EVENING. MUCH STRONGER WINDS ARE EXPECTED TUESDAY. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ004-NEZ081-180600- /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ NORTON-RED WILLOW- INCLUDING THE CITIES OF...NORTON...MCCOOK 1220 PM CDT MON MAR 17 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 65 MPH POSSIBLE. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
535 WWUS73 KGLD 172100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT MON MAR 17 2014 ...TWO PERIODS OF STRONG WINDS EXPECTED... .A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA THIS EVENING. BEHIND THE FRONT...WINDS COULD GUST TO 45. IN ADDITION TO THE WINDS SOME BLOWING DUST ARE POSSIBLE. MUCH STRONGER WINDS WILL BEGIN TO MIX DOWN TO THE SURFACE ACROSS FAR EASTERN COLORADO AROUND OR SHORTLY AFTER SUNRISE SPREADING EAST ACROSS MOST OF AREA DURING THE REST OF THE DAY. AREAS OF BLOWING DUST ARE AGAIN POSSIBLE. COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079-080-180600- /O.UPG.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ /O.NEW.KGLD.HW.W.0004.140318T1200Z-140319T0000Z/ /O.CON.KGLD.WI.Y.0011.140318T0200Z-140318T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON 300 PM MDT MON MAR 17 2014 /400 PM CDT MON MAR 17 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM MDT /9 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING. NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 65 MPH EXPECTED TUESDAY. * TIMING/DURATION...A PERIOD OF STRONG WINDS WILL FOLLOW A COLD FRONT PASSAGE THIS EVENING. MUCH STRONGER WINDS ARE EXPECTED TUESDAY. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ NEZ081-180600- /O.UPG.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ /O.NEW.KGLD.HW.W.0004.140318T1200Z-140319T0000Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 400 PM CDT MON MAR 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH EXPECTED. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ016-180600- /O.CON.KGLD.WI.Y.0011.140318T0200Z-140318T1200Z/ /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ GRAHAM- INCLUDING THE CITY OF...HILL CITY 400 PM CDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * PEAK WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING. NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 55 MPH POSSIBLE TUESDAY. * TIMING/DURATION...A PERIOD OF STRONG WINDS WILL FOLLOW A COLD FRONT PASSAGE THIS EVENING. MUCH STRONGER WINDS ARE EXPECTED TUESDAY. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ KSZ004-180600- /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ NORTON- INCLUDING THE CITY OF...NORTON 400 PM CDT MON MAR 17 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 55 MPH EXPECTED. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$
585 WWUS73 KGLD 180601 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1201 AM MDT TUE MAR 18 2014 ...STRONG WINDS EXPECTED TUESDAY... MUCH STRONGER WINDS WILL BEGIN TO MIX DOWN TO THE SURFACE ACROSS FAR EASTERN COLORADO AROUND OR SHORTLY AFTER SUNRISE TUESDAY SPREADING EAST ACROSS MOST OF AREA DURING THE REST OF THE DAY. AREAS OF BLOWING DUST ARE AGAIN POSSIBLE. COZ090>092-KSZ001>003-013>015-027>029-041-042-NEZ079-080-181415- /O.CAN.KGLD.WI.Y.0011.000000T0000Z-140318T1200Z/ /O.CON.KGLD.HW.W.0004.140318T1200Z-140319T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON 1201 AM MDT TUE MAR 18 2014 /101 AM CDT TUE MAR 18 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY FOR TONIGHT. HOWEVER THE HIGH WIND WARNING IS STILL IN EFFECT FOR TUESDAY. * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 65 MPH EXPECTED TUESDAY. * TIMING/DURATION...MUCH STRONGER WINDS ARE EXPECTED TUESDAY. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY CONDITIONS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ016-181415- /O.CAN.KGLD.WI.Y.0011.000000T0000Z-140318T1200Z/ /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ GRAHAM- INCLUDING THE CITY OF...HILL CITY 101 AM CDT TUE MAR 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY FOR TONIGHT. HOWEVER THE HIGH WIND WATCH IS STILL IN EFFECT FOR TUESDAY. * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 55 MPH POSSIBLE TUESDAY. * TIMING/DURATION...MUCH STRONGER WINDS ARE EXPECTED TUESDAY. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ NEZ081-181415- /O.CON.KGLD.HW.W.0004.140318T1200Z-140319T0000Z/ RED WILLOW- INCLUDING THE CITY OF...MCCOOK 101 AM CDT TUE MAR 18 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 60 MPH EXPECTED. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ KSZ004-181415- /O.CON.KGLD.HW.A.0002.140318T1200Z-140319T0000Z/ NORTON- INCLUDING THE CITY OF...NORTON 101 AM CDT TUE MAR 18 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... * PEAK WINDS...NORTHWEST WINDS 35 TO 45 WITH GUSTS TO 55 MPH EXPECTED. * TIMING/DURATION...LATE TUESDAY MORNING THROUGH THE AFTERNOON. * OTHER IMPACTS...AREAS OF BLOWING DUST COULD SIGNIFICANTLY REDUCE VISIBILITIES IN LOCATIONS WHERE WINDS GUST OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. && $$ JTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:30 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 17, 3:30 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT MON MAR 17 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 229 PM MDT SUN MAR 16 2014
TONIGHT...WARM FRONT MOVES EAST ACROSS THE AREA WITH WEST/SOUTHWEST
WINDS 10-15 MPH IN ITS WAKE. HIGH CLOUDINESS SPILLS INTO THE AREA
OVER THE UPPER RIDGE BUT THE EXTENT OF CLOUDINESS IS IN QUESTION.
ALWAYS A TOUGH CALL WITH CIRRUS AS 300MB MOISTURE SOMETIMES IS
OVERDONE BUT THEN AGAIN SOMETIMES NOT. 500-300 MOISTURE WOULD
SUGGEST A MOSTLY CLEAR TO POSSIBLY PARTLY CLOUDY SKY AND THATS THE
WAY I WENT. IF THICKER CLOUDS DEVELOP THIS COULD IMPACT LOW
TEMPERATURE FORECAST WHICH COULD PRODUCE SLIGHTLY WARMER LOWS. FOR
NOW HAVE UPPER 20S TO LOW 30S.
MONDAY...STRONG 6-8MB 3 HOURLY PRESSURE FALLS AND 13-15MB 6 HOUR
PRESSURE FALLS DEVELOP DURING THE LATE MORNING THROUGH AFTERNOON
HOURS AHEAD OF A STRONG COLD FRONT. IN RESPONSE TO THE PRESSURE
FALLS SOUTHWEST WINDS OF 20 TO NEAR 30 MPH DEVELOP WITH HIGHER
GUSTS. 850 THERMAL RIDGE MOVES OVER THE AREA SUPPORTIVE OF HIGH
TEMPERATURES IN THE MID 70S TO AROUND 80. HIGH CLOUDINESS GRADUALLY
INCREASES FROM THE NORTHWEST DURING THE DAY WHICH MAY IMPACT
TEMPERATURE FORECAST. GIVEN THE DEEP MIXING AND MODEST SOUTHWEST
WINDS THINK THEY CAN OVERCOME ANY HIGH CLOUDINESS AND ALLOW US TO
REACH FORECAST HIGHS.
WILL HAVE TO WATCH FOR POSSIBILITY OF COLD FRONT REACHING THE
NORTHWESTERN CORNER OF THE AREA QUICKER THEN CURRENTLY EXPECTED. 12Z
NAM A BIT QUICKER IN BRINGING PRESSURE RISES INTO THAT PART OF THE
AREA VS 06Z GUIDANCE. THIS COULD IMPACT WIND...TEMPERATURE AND
DEW POINT/RELATIVE HUMIDITY FORECAST.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 230 AM MDT MON MAR 17 2014
GENERALLY A QUIET WX PATTERN FOR THE END OF THE WORK WEEK AND INTO
THE WEEKEND. ON THE SYNOPTIC SCALE PATTERN WILL BE THAT OF WEAK
RIDGING TO NORTHWEST/ZONAL FLOW...WITH A SHORTWAVE TROUGH MOVING ACROSS
THE NORTHERN PLAINS THURSDAY INTO FRIDAY. AT THE SURFACE EXPECT A
COLD FRONT LATE THURSDAY INTO FRIDAY...WITH A REINFORCING SHOT OF
COLD AIR SATURDAY AND A SLIGHT CHANCE FOR PRECIP.
THURSDAY WILL BE MILD WITH A LIGHT SOUTHERLY WIND AT LOWER LEVELS
AND 850MB TEMPS RISING TO +15C RESULTING IN HIGHS APPROACHING THE
70S. WINDS SHOULD BE LIGHT THROUGHOUT THE AFTERNOON...SO WHILE RH
VALUES WILL BE 10 TO 15 PERCENT...DOES NOT LOOK LIKE CRITICAL FIRE
WX CONDITIONS WILL BE MET.
LATE THURSDAY NIGHT INTO FRIDAY A COLD FRONT WILL PUSH SOUTH THROUGH
THE CENTRAL HIGH PLAINS RESULTING IN COOLER TEMPS...BREEZY WINDS OUT
OF THE NORTH...AND INCREASING CLOUDS. WHILE PRECIP CHANCES WILL BE
NIL FOR FRIDAY...ON SATURDAY A SHORTWAVE TROUGH APPROACHES FROM THE
PAC NW...ACROSS THE COLORADO ROCKIES...AND INTO WESTERN KANSAS.
LARGE SCALE FORCING IS QUITE GOOD LATE SATURDAY NIGHT THROUGH
SUNDAY...INCLUDING GOOD H5 PVA AND EXCELLENT NEGATIVE OMEGA /UPWARD
MOTION/ IN THE DENDRITIC GROWTH ZONE. MODEL SOUNDINGS DO NOT SHOW
MUCH INSTABILITY AND WITH A DRY LAYER NEAR THE SURFACE TO OVERCOME
THIS DOES NOT APPEAR AT THIS POINT TO BE ANYTHING BUT A NUISANCE
SNOW TO RAIN/SNOW EVENT. PRECIP AMOUNTS WILL BE LIGHT...A FEW
HUNDREDTHS LIQUID EQUIVALENT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1108 PM MDT SUN MAR 16 2014
VFR EXPECTED AT BOTH KGLD AND KMCK THROUGH THE TAF PERIOD. SURFACE
WINDS WILL CONTINUE TO BE GUSTY FROM THE SOUTHWEST TONIGHT AND
TOMORROW AHEAD OF A SURFACE TROUGH IN EASTERN COLORADO. MONDAY
NIGHT...A STRONG COLD FRONT WILL PUSH THROUGH THE TERMINALS WITH
WINDS SHIFTING TO NORTHWEST AND INCREASING. AREAS OF BLOWING DUST
MAY DEVELOP WITH ASSOCIATED VISIBILITY REDUCTIONS MONDAY NIGHT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM
MDT /10 PM CDT/ THIS EVENING FOR KSZ001>004-013>016-027>029-
041-042.
CO...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ252>254.
NE...RED FLAG WARNING FROM 11 AM MDT /NOON CDT/ THIS MORNING TO 9 PM
MDT /10 PM CDT/ THIS EVENING FOR NEZ079>081.
&&
SHORT TERM...99
LONG TERM...JJM
AVIATION...024Hazardous weather outlook, Mar 16, 1:00 PM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1200 PM MDT SUN MAR 16 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1200 PM MDT SUN MAR 16 2014 /100 PM CDT SUN MAR 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RED FLAG WARNING IS IN EFFECT LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING FOR THE ENTIRE TRI STATE AREA. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A STRONG COLD FRONT IS FORECAST TO RACE ACROSS THE AREA EARLY MONDAY EVENING WITH NORTHWEST WINDS GUSTING 45 TO 55 MPH. BLOWING DUST IS POSSIBLE FOR AN HOUR OR TWO ALONG AND IMMEDIATELY BEHIND THE FRONT. FOR THE REST OF MONDAY NIGHT THROUGH THE DAY TUESDAY NORTHWEST WINDS GUSTING TO AROUND 45 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:38 AM CDT | High Wind Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 24 hr |
| Mar 17, 4:00 PM CDT | High Wind Warning | GLD | Cheyenne, Decatur, Gove, Greeley, Logan, Rawlins and 5 more | 27 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.